MAUDE Adverse Event Report: ZIMMER GMBH NCB-DF TARGET DEVICE FOR RIGHT PLATES; N/A

ZIMMER GMBH NCB-DF TARGET DEVICE FOR RIGHT PLATES; N/A
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.Notes: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the surgeon tried to assemble the guide during the surgery and the end snapped off.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.As for zimmer specialists to perform an in-depth analysis it is required to have all necessary information at hand, it was therefore tried several times to receive additional information for this case.Currently, additional information is not available.Trend analysis: no trend considering the following event is identified: functional : fracture : device fracture dhr-review: ref#: 02.00024.070, lot#: 8367258, yield: 30, delivered: 30.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Event description: it is reported that the end of the targeting device snapped of during assembling.Review of received data: no other case-relevant documents received.Devices analysis: visual examination: the targeting device was returned for an investigation.One of the retainer jaws has fractured off.The fractured off part has not been returned.There are some more signs of usage visible.No other conspicuousness found.Review of product documentation: inspection plan surgical technique: in the surgical technique it is described that the plate should be attached with both connection bolts on the targeting device, to ensure a secure connection and to avoid an overstrain of the retainer jaws.Conclusion summary: the targeting device was returned for an investigation and it can be confirmed that one of the retainer jaws has fractured off.In the surgical technique it is described that the plate should be attached with both connection bolts on the targeting device, to ensure a secure connection and to avoid an overstrain of the retainer jaws.Like this the applied force is transferred only via the connection bolts, but not via the connection to the plate.It might be possible that excessively high bending forces have been applied to the instrument, leading to the fracture of the retainer jaw.However, based on the available information an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB-DF TARGET DEVICE FOR RIGHT PLATES
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8342413
Report Number0009613350-2019-00073
Device Sequence Number2127332
Product Code FZX
UDI-Device Identifier00889024289444
UDI-Public00889024289444
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.070
Device Lot Number08367258
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1